MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-401D-1521
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/04/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus review the following literature titled "value of different bronchoscopic sampling techniques in diagnosis of sarcoidosis: a prospective study of 151 patients".Literature summary: this prospective study describes the value of different bronchoscopic sampling techniques in diagnosis of sarcoidosis.Of the 164 patients studied, 151 were finally diagnosed as sarcoidosis.Granulomas were demonstrated in 127 (84.2%) patients.The procedure was performed in the supine position by trans nasal (or oral) route by experienced faculty or by fellows under direct supervision, using a fiberoptic bronchoscope (bf-1t20 or bf-te2; olympus, japan; fb 19tv; pentax, japan).Ebb (at least 4 specimens) was performed with the standard biopsy forceps (fb15c; olympus) from the abnormal looking areas if any; or from secondary carinal areas.Transbronchial lung biopsies (at least 4 specimens) were obtained without fluoroscopy using the standard biopsy forceps (fb19c; olympus) from the site of maximal involvement on ct chest or from right lower lobe, if ct chest was normal.Three passes were attempted in each lymph node station using the conventional 21 g tbna needle (smooth shot; olympus) without an onsite cytopathologist.In some patients, ebus-tbna was performed using an ebus bronchoscope (bf-uc 180f; olympus) with a compatible ultrasound processor (eu-me1; olympus) at an ultrasonic frequency of 7.5mhz.Diagnostic yield of tblb, ebb, tbna, and ebus-tbna was 68.7%, 49.6%, 22.43%, and 57.1%, respectively.Cumulative yields of various procedures were: ebb+ tblb 81.4%; tblb+ tbna 73.7%; tbna+ ebb 62.9%; tblb+ ebb+ tbna 86.9%; and tblb+ ebb+ ebus-tbna 86.4%.In those with visible mucosal abnormalities, tblb+ ebb conferred the highest diagnostic yield (92.8%).Clinical findings or radiologic stage had no impact on diagnostic yield.One patient developed pneumothorax after bronchoscopy which was managed with simple needle aspiration.There was no episode of major hemorrhage.This study concludes that the tblb is an important tool in bronchoscopic diagnosis of sarcoidosis.If endobronchial abnormalities are seen during bronchoscopy, tblb with ebb gives the best results otherwise tblb combined with conventional tbna and ebb or ebus tbna are required to maximize the diagnostic yield.Type of adverse events/number of patients: pneumothorax: 1 patient.This article includes 5 reports: patient identifier (b)(6) (bf-te2), patient identifier (b)(6) (bf-1t20), patient identifier (b)(6) (biopsy forceps, fb-15c or fb-19c-1), patient identifier (b)(6) na-401d-1521 was selected as representative product for smooth shot, patient identifier (b)(6) (bf-uc180f).This report is 4 of 5 for patient identifier (b)(6) na-401d-1521 was selected as representative product for smooth shot.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental includes information added to b3 and g2.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15074969
Report Number9614641-2022-00021
Device Sequence Number5314560
Product Code GAA
UDI-Device Identifier04953170196683
UDI-Public04953170196683
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-401D-1521
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SERIAL UNK: BF-TE2 OR BF-1T20; SERIAL UNK: BF-UC180F, EU-ME1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown